MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC DIMENSION VISTA®; DIMENSION VISTA® TSH THYROID STIMULATING HORMONE FLEX® REAGENT CARTRIDGE

SIEMENS HEALTHCARE DIAGNOSTICS INC DIMENSION VISTA®; DIMENSION VISTA® TSH THYROID STIMULATING HORMONE FLEX® REAGENT CARTRIDGE
Catalog Number K6412 SMN 10445104
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/25/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Mdrs 2517506-2019-00477, 2517506-2019-00478, 2517506-2019-00479, 2517506-2019-00480 were filed for the same event.The customer contacted the siemens customer care center (ccc) and reported an elevated discordant thyroid stimulating hormone (tsh) patient result was obtained on a dimension vista 1500 instrument.Siemens is investigating the event.
 
Event or Problem Description
A discordant, falsely elevated thyroid stimulating hormone (tsh) result was obtained on a patient sample on a dimension vista 1500 instrument.The discordant result was reported to the physician(s) and questioned.The customer treated the patient sample the same day to test for interference.There are no known reports of adverse health consequences due to the discordant elevated tsh result.
 
Additional Manufacturer Narrative
Mdr 2517506-2019-00481 was filed on 18-dec-2019.Mdrs 2517506-2019-00477, 2517506-2019-00478, 2517506-2019-00479 and 2517506-2019-00480 were also filed for the same event on (b)(6) 2019.Additional information (19-dec-2019): siemens healthcare diagnostics headquarters support center (hsc) concluded their investigation of the discordant falsely elevated thyroid stimulating hormone (tsh) result.Hsc evaluated the information provided and the instrument data files.There was no indication of instrument issues when the patient's samples were processed.The results of the heterophilic antibody blocking (hab) treatment on the patient sample indicated a difference in recovery indicative of a sample specific interferent.As stated in the instructions for use (ifu) for loci thyroid stimulating hormone (tsh) on the dimension vista; "patient samples may contain heterophilic antibodies that could react in immunoassays to give a falsely elevated or depressed result.This assay has been designed to minimize interference from heterophilic antibodies.Nevertheless, complete elimination of this interference from all patient specimens cannot be guaranteed." the cause of the discordant tsh result is due to a sample specific interferent.The patient sample was not requested to be returned for evaluation because the customer was able to perform adequate testing to determine the cause.This event is singular in nature and is limited to a single patient sample.The instrument is operational.No product non-conformance identified.The device is performing within specifications.No further evaluation is required.Section h6 has been updated to reflect the hsc investigation.

Brand Name
DIMENSION VISTA®
Common Device Name
DIMENSION VISTA® TSH THYROID STIMULATING HORMONE FLEX® REAGENT CARTRIDGE
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC
500 gbc drive
po box 6101
newark DE 19714 6101
MDR Report Key9492037
Report Number2517506-2019-00481
Device Sequence Number1385090
Product Code JLW
UDI-Device Identifier00842768015731
UDI-Public00842768015731
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K140859
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/10/2020
Device Catalogue NumberK6412 SMN 10445104
Device Lot Number19162AA
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/28/2019
Supplement Date Received by Manufacturer12/19/2019
Initial Report FDA Received Date12/18/2019
Supplement Report FDA Received Date01/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1